Alert archive / Kentucky / Flash Flood Warnings in 2022

Flash Flood Warning 7, NWS Jackson, KY

May 6, 2022Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 6, 2022, 7:01 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 7:01 PM EDT (23:01 UTC)
Expired
May 6, 2022, 9:49 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 96 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:42 PM EDTFLASH FLOOD3 Wnw Woodstock, KYPULASKI COUNTY DISPATCH REPORTED MOTORIST TRAPPED BY FLASH FLOOD WATERS, PROMPTING A WATER RESCUE AT THE INTERSECTION OF KY-70 AND CHARLES ELGIN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

523 
WGUS53 KJKL 062301
FFWJKL
KYC125-199-203-070200-
/O.NEW.KJKL.FF.W.0007.220506T2301Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
701 PM EDT Fri May 6 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northwestern Laurel County in south central Kentucky...
  Northeastern Pulaski County in south central Kentucky...
  Southern Rockcastle County in south central Kentucky...

* Until 1000 PM EDT.

* At 701 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen in the last 3 hours across portions of the warned area. 
  Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mount Vernon, Hansford, Level Green, Sand Springs, Wabp, Bloss, 
  Bromo, Pongo, Spiro, Willailla, Quail, Wellhope, Maretburg, Valley 
  Oak, Luner, Bandy, Burr, Ottowa, Woodstock and Bee Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
      3733 8414 3733 8415 3732 8414 3733 8413
      3731 8412 3712 8428 3714 8445 3725 8471
      3736 8456

FLASH FLOOD...RADAR INDICATED

$$

GEERTSON
2 follow-up statements
575 
WGUS73 KJKL 070018
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
818 PM EDT Fri May 6 2022

KYC125-199-203-070200-
/O.CON.KJKL.FF.W.0007.000000T0000Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Rockcastle KY-
818 PM EDT Fri May 6 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS 
EVENING FOR NORTHWESTERN LAUREL, NORTHEASTERN PULASKI AND SOUTHERN 
ROCKCASTLE COUNTIES...

At 818 PM EDT, Doppler radar indicated that showers and 
thunderstorms had produced between 1 and 2 inches of rainfall since 
6 pm. Excessive runoff will continue to cause flash flooding of 
small streams and creeks, roads, and roadside culverts.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Mount Vernon, Hansford, Level Green, Sand Springs, Wabp, Bloss, 
  Bromo, Pongo, Spiro, Willailla, Quail, Wellhope, Maretburg, Valley 
  Oak, Luner, Bandy, Burr, Ottowa, Woodstock and Bee Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
      3733 8414 3733 8415 3732 8414 3733 8413
      3731 8412 3712 8428 3714 8445 3725 8471
      3736 8456

FLASH FLOOD...RADAR INDICATED

$$

GEOGERIAN
855 
WGUS73 KJKL 070149
FFSJKL

Flash Flood Statement
National Weather Service Jackson KY
949 PM EDT Fri May 6 2022

KYC125-199-203-070159-
/O.CAN.KJKL.FF.W.0007.000000T0000Z-220507T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Laurel KY-Pulaski KY-Rockcastle KY-
949 PM EDT Fri May 6 2022

...FLASH FLOOD WARNING FOR NORTHWESTERN LAUREL, NORTHEASTERN PULASKI 
AND SOUTHERN ROCKCASTLE COUNTIES HAS BEEN REPLACED WITH A FLOOD 
WARNING...

LAT...LON 3733 8450 3737 8449 3738 8433 3737 8417
      3733 8414 3733 8415 3732 8414 3733 8413
      3731 8412 3712 8428 3714 8445 3725 8471
      3736 8456

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 5:25 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 6, 5:25 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
525 PM EDT Fri May 6 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 525 PM EDT FRI MAY 6 2022

20Z sfc analysis shows a deep area of low pressure moving right
over eastern Kentucky ATTM. Several storm clusters associated with
this are rotating through central and eastern Kentucky - a few
are severe and a couple have been showing potential signs of
containing a tornado. Training storm cells with heavy rain have
also led to incidents of flooding through the area with this
threat continuing and even some heavier cells starting to affect
the more northern parts of the CWA. Under mostly cloudy skies
temperatures have peaked in the mid 60s to lower 70s. Meanwhile,
dewpoints are generally in the low to mid 60s. The center of the
low's proximity is keeping the winds outside of storms relatively
light and of a variable direction. The flood watch continues
through the night while a tornado watch remain in effect for the
southern half of the JKL CWA through 8 pm EDT.

The models are in good agreement aloft through the short term
portion of the forecast. They all carry a fairly deep trough
through the central Appalachians this evening with its core
lifting to the northeast and into the Mid-Atlantic States by
Saturday morning. This feature is slowing as it does so - stepping
up in its role as the eastern trough in a developing omega block.
Accordingly, eastern Kentucky will be slow to see 5h heights
rebound this weekend with mid level cyclonic/northwest flow over
the JKL CWA for most of the time. The ECMWF was just a tad faster
with the movement of this trough compared to the GFS and NAM, but
this spread was small enough not to diminish the usefulness of
the blended NBM for starting the grids without much adjustment
needed.

Sensible weather will feature an active evening of weather with
strong to severe thunderstorms to impact the area for another
couple of hours. All modes of severe weather remain possible given
the still favorable parameters for low topped supercells capable
of producing hail, occasional bows/damaging winds, and potential
tornadoes. In addition, the ground for much of the CWA is
saturated from the repeated cells training over the same spots.
The heavier rain will be transitioning further north during the
evening hours keeping the flood threat going into the night. The
clouds and pcpn will keep the temperatures fairly uniform over the
area and dewpoints high. Expect low clouds and some fog to
accompany the rain tonight. Showers will continue to be the main
weather feature on Saturday but a thunderstorm or two will be
possible as well, mainly in the afternoon. Even so, on the
backside of the slowly departing sfc low, temperatures will be
cooler in the upper 50s and low 60s for highs. The showers come to
an end that night with CAA making for a cool night. Expect
stratus to hold for much of the night, too, limiting any fog
formation into Sunday morning, but if they should clear out before
dawn then fogging would definitely be a concern.

Did not have to adjust the temperatures much from the NBM through
the short term portion of the forecast. For PoPs, did tweak them
higher through the day Saturday in the low's wrap around moisture
and some component of upslope flow.

.LONG TERM...(Sunday through Friday)
Issued at 416 PM EDT FRI MAY 6 2022

Fairly quiet for the bulk of the extended package today. Strong,
sharp ridging (high pressure) aloft will build from the lower
Mississippi Valley northward into the Great Lakes region. The lower
Ohio Valley will sit under this strong ridge of high pressure as
well. The result will be an omega block of sorts that will dominate
the weather across the CONUS for much of the week. The block breaks
down by days 6-7 as a short wave trough flattens the ridge from the
west and an Atlantic low off the Mid-Atlantic coast retrogrades
westward into the Appalachians.

Sensible weather features a generally dry extended. Sunday will
start the extended out cooler with highs in 60s. But temperatures
will moderate towards unseasonably warm afternoon high temperatures
from Tuesday and thereafter, low to mid 80s each day. Monday will be
a transition day with afternoon high solidly in the 70s, close to
80. Lower dew points in the 50s through the period will keep
overnight temperatures on the cool side, much closer to normals (low
to mid 50s), especially in our cooler valley locations where
temperatures will tend to drop into the 40s each night. Monday
morning may even flirt with some upper 30s for lows in our east. The
lower dew points will also help keep the afternoons from feeling too
muggy.

With the low retrograding to the west late in the period, the threat
of showers and possibly even some thunderstorms will reenter the

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 220 PM EDT FRI MAY 6 2022

Poor aviation conditions expected today and tonight as a system
moves across the OH valley. Numerous showers and thunderstorms
will traverse the forecast area along and ahead of an approaching
cold front, especially into the early evening. Ceilings will
bounce between storms through sunset varying from VFR to IFR but
expect some brief periods of LIFR during times of heavy rain.
Winds are south to southwest at 5 to 10 kts with wind gusts of
15 to 20 kts into early evening. The low pressure and associated
cold front move east of the area tonight, with low stratus
expected on the backside of the system lowering ceilings to IFR
overnight into much of Saturday along with times of rain. Winds
will be mainly west at near 10 kts on Saturday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF
LONG TERM...RAY
AVIATION...CMF/GREIF
Hazardous weather outlook, May 6, 6:40 PM EDT, 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
640 PM EDT Fri May 6 2022

KYZ044-050>052-058>060-079-083>085-104-106>109-111-119-080145-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Pulaski-Wayne-
McCreary-Whitley-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Martin-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Burnside, Somerset, Monticello,
Stearns, Whitley City, Corbin, Williamsburg, Sandy Hook,
West Liberty, Paintsville, Campton, Salyersville, Beattyville,
and Inez
640 PM EDT Fri May 6 2022

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected through late tonight. Some of the
storms, especially during evening, may be severe, with large hail
the primary threat along with a risk for tornadoes and damaging
wind gusts.

Locally heavy rain may lead to instances of flash flooding through
the evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of large hail,
wind damage, or flooding through tonight.

KYZ068-069-080-086>088-110-112>118-120-080145-
Rockcastle-Jackson-Laurel-Knox-Bell-Harlan-Floyd-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Pike-
Including the cities of Brodhead, Mount Vernon, McKee, Annville,
London, Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes,
Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg,
Coal Run, Elkhorn City, Pikeville, and South Williamson
640 PM EDT Fri May 6 2022

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected through late tonight. Some of the
storms, especially during the evening, may be severe, with large
hail the primary threat along with a risk for tornadoes and
damaging wind gusts.

Locally heavy rain may lead to instances of flash flooding through
the evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of large hail,
wind damage, or flooding through tonight.

GREIF/RAY

In the hours before

Local storm report, May 6, 5:20 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SANDGAP                 37.48N 84.09W
05/06/2022                   JACKSON            KY   AMATEUR RADIO

            LARGE TREES DOWN. TREE FELL ON MOBILE HOME
            CAUSING STRUCTURAL DAMAGE NEAR
            HARRIS-LINVILLE RD.

&&

TAB
Special weather statement, May 6, 5:27 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
527 PM EDT Fri May 6 2022

KYZ119-062145-
Martin KY-
527 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of central Martin
County through 545 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andy, or over Inez, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Warfield, Beauty, Calf Creek and Pilgrim around 530 PM EDT.
  Hode and Oppy around 535 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3774 8252 3788 8262 3789 8260 3792 8260
      3796 8252 3794 8249 3794 8250 3790 8247
      3791 8247 3788 8242 3787 8241 3786 8242
      3781 8240 3782 8239 3779 8236
TIME...MOT...LOC 2127Z 242DEG 32KT 3786 8249

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GEOGERIAN
Local storm report, May 6, 5:48 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            2 E BONANZA             37.69N 82.84W
05/06/2022                   FLOYD              KY   PUBLIC

            FLOODING AT EAST BERNSTADT.

&&

TAB
Local storm report, May 6, 5:51 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     EAST BERNSTADT          37.19N 84.12W
05/06/2022                   LAUREL             KY   EMERGENCY MNGR

            MULTIPLE TREES DOWN BETWEEN THE 5000-5200
            BLOCK OF US 25. HOUSE DAMAGED BY TREE. RV
            AWNING FLIPPED OVER.

&&

TAB
Local storm report, May 6, 5:55 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT FRI MAY 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     EAST BERNSTADT          37.19N 84.12W
05/06/2022                   LAUREL             KY   911 CALL CENTER

            TREES DOWN ON HWY 490.

&&

TAB
Special weather statement, May 6, 6:03 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service JACKSON KY
603 PM EDT Fri May 6 2022

KYZ080-086-116-062245-
Clay KY-Knox KY-Laurel KY-
603 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of central Laurel,
north central Knox and southwestern Clay Counties through 645 PM
EDT...

At 603 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bernstadt, or near London, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  London around 610 PM EDT.
  Sublimity City, London-Corbin Airport and Fariston around 615 PM
  EDT.
  Maplesville and Levi Jackson S.P. around 620 PM EDT.

Other locations in the path of this storm include Lesbas, Langnau,
Lida, Deer Lick, Cane Creek, Portersburg, Tuttle, Lake, Bush,
Marydell, Sasser, Blackwater, Byron, Gibbs, Knoxfork, Urban, Sprule,
Tedders, Fletcher, Sidell, Cranes Nest, Manchester, Jonsee,
Cottongin, Pigeonroost, Hima, Sibert, Herron, Horse Creek Junction,
Woollum and Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for south central
and southeastern Kentucky.

&&

LAT...LON 3709 8424 3719 8423 3719 8374 3695 8383
TIME...MOT...LOC 2203Z 278DEG 26KT 3713 8417

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:17 PM EDTSevere Thunderstorm WarningJKLMcCreary43 min
May 5, 8:18 PM EDTSpecial Weather StatementJKLMcCreary42 min
May 5, 8:52 PM EDTSpecial Weather StatementJKLWhitley38 min
May 6, 9:52 AM EDTSpecial Weather StatementJKLLeslie, Perry23 min
May 6, 10:36 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Knox, Laurel and 5 more5 hr
May 6, 10:50 AM EDTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more17 hr
May 6, 11:11 AM EDTAreal Flood WarningJKLClay, Knox, Laurel, Leslie, Whitley3 hr
May 6, 12:12 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike3 hr
May 6, 1:08 PM EDTSpecial Weather StatementJKLWayne22 min
May 6, 1:09 PM EDTTornado WarningJKLBell36 min
May 6, 1:37 PM EDTSpecial Weather StatementJKLPulaski38 min
May 6, 1:40 PM EDTTornado WarningJKLBell, Harlan16 min
May 6, 1:54 PM EDTAreal Flood AdvisoryJKLBell, Floyd, Harlan, Knott, Knox, Leslie and 4 more7 hr
May 6, 1:55 PM EDTSpecial Weather StatementJKLHarlan35 min
May 6, 2:03 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle27 min
May 6, 2:11 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Whitley34 min
May 6, 2:17 PM EDTSpecial Weather StatementJKLHarlan28 min
May 6, 2:28 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Owsley, Pulaski, Rockcastle, Wayne3 hr
May 6, 2:30 PM EDTSpecial Weather StatementJKLJackson45 min
May 6, 2:41 PM EDTSpecial Weather StatementJKLLetcher34 min
May 6, 2:44 PM EDTSpecial Weather StatementJKLBell, Clay, Knox, Laurel, Whitley31 min
May 6, 2:44 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley46 min
May 6, 3:04 PM EDTTornado WarningJKLClay, Jackson, Owsley26 min
May 6, 3:15 PM EDTSpecial Weather StatementJKLBell, Clay, Knox30 min
May 6, 3:18 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more42 min
May 6, 3:20 PM EDTTornado WarningJKLBreathitt, Clay, Jackson, Owsley, Perry25 min
May 6, 3:24 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Leslie24 min
May 6, 3:37 PM EDTSpecial Weather StatementJKLKnox23 min
May 6, 3:39 PM EDTAreal Flood AdvisoryJKLBell, Breathitt, Clay, Floyd, Knott, Knox and 7 more5 hr
May 6, 3:45 PM EDTTornado WarningJKLBreathitt, Owsley30 min
May 6, 3:46 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie, Perry29 min
May 6, 3:55 PM EDTSevere Thunderstorm WarningJKLBreathitt35 min
May 6, 4:04 PM EDTSpecial Weather StatementJKLBell26 min
May 6, 4:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Lee, Magoffin, Morgan, Owsley and 1 more7 hr
May 6, 4:07 PM EDTSevere Thunderstorm WarningJKLBreathitt23 min
May 6, 4:12 PM EDTSevere Thunderstorm WarningJKLBreathitt, Harlan, Knott, Leslie, Letcher, Magoffin and 1 more33 min
May 6, 4:23 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin, Pike3 hr
May 6, 4:25 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 6, 4:35 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin25 min
May 6, 4:36 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher24 min
May 6, 4:41 PM EDTSpecial Weather StatementJKLMcCreary, Wayne34 min
May 6, 4:49 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 1 more3 hr
May 6, 4:55 PM EDTAreal Flood WarningJKLBell, Clay, Knox, Leslie, Perry5 hr
May 6, 4:56 PM EDTSevere Thunderstorm Warning Considerable damage threatJKLFloyd, Johnson, Magoffin, Martin36 min
May 6, 4:59 PM EDTSpecial Weather StatementJKLFloyd, Pike31 min
May 6, 5:07 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Whitley38 min
May 6, 5:27 PM EDTSpecial Weather StatementJKLMartin18 min
May 6, 5:29 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Owsley3 hr
May 6, 5:39 PM EDTAreal Flood AdvisoryJKLFleming3 hr
May 6, 5:54 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
May 6, 6:03 PM EDTSpecial Weather StatementJKLLaurel42 min
May 6, 6:41 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle2 hr
May 6, 7:09 PM EDTSpecial Weather StatementJKLEstill36 min
May 6, 7:15 PM EDTSpecial Weather StatementJKLPulaski45 min
May 6, 7:22 PM EDTAreal Flood AdvisoryJKLEstill3 hr
May 6, 7:35 PM EDTSpecial Weather StatementJKLEstill25 min

Nearby

Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.